? More active, a stone lighter, but my BP has shot up! :'(

Feeling a bit deflated. Was at doctors today to review my blood pressure meds. I was sooo optimistic that they would be reduced - I have lost a stone, become more active, am in less pain than I was 2 months ago. BUT, my blood pressure has shot up! I know some peoples bp can be artificially raised (white coat syndrome) when they go to drs, but that has never affected me and I have taken it at home this lunchtime and afternoon and its still raised. The doctor was impressed with my weight loss and looked a little perplexed at my readings. So now I have to be monitored monthly by the practice nurse. Not a happy bunny!

3 Replies

  • Rats rats and rats again. I too have a blood pressure problem - and the same happened to me - and I felt so deflated. Don't let it deter from you from your efforts - it will still all pay off. Whilst I resent the checks and the rubbish 24 hr monitor - I try to keep an optimistic view that I am being kept an eye on. It could just be a blip and could well settle down. I have a little monitor at home which I take and record readings once a week. Just to follow the trend as it were - to be honest a bit all over the place- i do take my readings into docs - and she now seems satisfied and has stopped muttering about blood pressure pills and the menopause.

    The other thing is I guess when I think about it and put my sensible hat on is- literally catching high blood pressure now is a future life saver - and if I had to take pills so be it.

    Keep your sunny hat on- all will be well one way or another in the end. I will weigh in friday for hopefully a good result - and I know you have being doing really well as i follow your progress.x

  • Thank you Suzy, I'm hoping its a blip too.

    Doctor did say chronic pain can cause raised blood pressure and although my knees are much less painful, my increased activity levels have resulted in a recurrence of sciatica which typically needs a different type of painkiller than the one I am taking for my arthritis. Doctor has given me a prescription so hopefully once the pain subsides so will the BP. I hate that I am taking more pills now than ever before in my life and every doctors visit seems to increase the amount of drugs I'm on! And with the additional threat of cholesterol reducing drugs hanging over me if I fail to lose enough weight, I am determined to succeed.

    Good luck with your weight loss this week.

  • I am on a blood pressure medication. Had a heart attack at 50 and they found I had familial high cholesterol. Since then I have taken statins and perindopril for the raised blood pressure. Thanks to a healthy eating plan and the medication I am very well indeed. Cholesterol and b/pressure couldnt be better. Never realised that raised blood pressure can cause so many problems if left untreated..

You may also like...